Skip to content
My WebMD Sign In, Sign Up
Hey whats going on.
avatar
An_247532 posted:
Okay so i have some questions maybe you guys can help me get the answers for them. Well i am a 22 year old male 5'9 315 not fat but have a lot of muscle always been athletic and healthy don't smoke or drink or do drugs . I have not always been 300 pounds i use to be from 220 to 280 at max but since braking my ankle 2 years ago i let go a bit. so i went to the Hospital like 4 weeks ago because i felt really bad and felt like i was having a heart attack. Final diagnoses was anxiety / sinus tachycardia. Witch for me was weird because i have always been healthy and never suffered from anything just a little bit of animia. So the hospital prescribed this medication called Metropolol 50mg witch were doing me more harm than help i believe causing me all this weird side effects like chest pain tingling sensations and stuff. So i went to my primary doctor 3 days later and she changed my medication to something called Propranolol witch i believe have worked better on me. My question is if i am correct sinus tachycardia causes heart beats of like 150 and up at rest right? But i get heart beats of 80s to 90 s at highest 110 to 115 at rest and the max it will go up while doing something is 140 to 160 heart beats per minute. So my question is, is this still consider sinus tachycardia? i have really been stressing a lot about this lately to the point that every chest pain i feel i think its my heart or i feel at times as if my heart hurts. Its gotten to the point that i have downloaded a app in my phone to be checking my heart rate every time. Then i start thinking stuff like oh i am going to get a heart attack or cardiac arrest. Can someone please help me because lately i have been stressing a lot about it and wont stop thinking about it. Thanks
Reply
 
avatar
billh99 responded:
Tachycardia just means a heart rate over 100 bpm. And it is normal under some conditions such as during exercise.

However, in general, resting heart rate is normally much lower. In the 60-80 range.

Sinus means that the heartbeat comes from the sinus node of the heart. That is the normal trigger for heart beats.

Beta blockers, which include Propranolol, Metropolol, and other, slow down the heart and also reduce the force of each hearbeat.

There are a number of things that can cause tachy. Among them is thyroid and adrenal problems. Those also cause anxiety.

But an over sensitive reaction to stress/anxiety can also cause it. And the body's reaction to the anxiety can cause more anxiety. And that constant anxiety can, in the long term, cause as much damage to the body as a physical illness.

The ER is good for finding problems tat need immediately care, but they are not good at diagnosing other problems.

Make an appointment for your PCP and tell her that you want a complete workup. And that might referral to a cardiologist or other specialist.

Also talk to her about the your anxiety.

There are many things that can help break the anxiety cycle. One of the most powerful is to be proactive. Besides working with your doctor that includes things like eating healthy and exercise. I don't know the state of your ankle, but it does not have to be extreme, even brisk walking helps.

But there are other things to help such as biofeedback, meditation, and deep breathing exercises.

Sometimes a councilor is needed to help find root causes for the anxiety, help put things in perspective, and show you the technics for anxiety reduction.


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Mediterranean DietGuest Expert
The Mediterranean diet has long been recognized as a booster of heart health. It is linked to lower risks of heart disease, stroke, ... More
Was this Helpful?
11 of 12 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center